Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 132, NWS Cleveland, OH

July 11, 2019Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2019, 3:17 PM EDT for Stark County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2019, 3:17 PM EDT (19:17 UTC)
Expired
Jul 11, 2019, 3:55 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stark County, OH

The radar

The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

493 
WUUS51 KCLE 111917
SVRCLE
OHC151-112015-
/O.NEW.KCLE.SV.W.0132.190711T1917Z-190711T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
317 PM EDT Thu Jul 11 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southern Stark County in northeastern Ohio...

* Until 415 PM EDT.

* At 317 PM EDT, a severe thunderstorm was located over Wilmot, or 13
  miles northwest of Dover, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Massillon, Minerva, Brewster, Navarre, Waynesburg, East Sparta,
  Wilmot, Beach City and Robertsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4064 8165 4073 8164 4080 8109 4073 8109
      4072 8124 4065 8124 4065 8143 4066 8144
      4066 8146
TIME...MOT...LOC 1917Z 264DEG 25KT 4066 8165 

HAIL...0.75IN
WIND...60MPH
 
$$

King
2 follow-up statements
745 
WWUS51 KCLE 111942
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
342 PM EDT Thu Jul 11 2019

OHC151-112015-
/O.CON.KCLE.SV.W.0132.000000T0000Z-190711T2015Z/
Stark OH-
342 PM EDT Thu Jul 11 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN STARK COUNTY...

At 342 PM EDT, a severe thunderstorm was located over East Sparta, or
10 miles south of Canton, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Minerva, Waynesburg, East Sparta and Robertsville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4080 8109 4073 8109 4072 8124 4065 8124
      4065 8138 4077 8132
TIME...MOT...LOC 1942Z 267DEG 27KT 4067 8133 

HAIL...0.75IN
WIND...60MPH
 
$$

King
140 
WWUS51 KCLE 111955
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
355 PM EDT Thu Jul 11 2019

OHC151-112005-
/O.CAN.KCLE.SV.W.0132.000000T0000Z-190711T2015Z/
Stark OH-
355 PM EDT Thu Jul 11 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4080 8109 4073 8109 4072 8124 4065 8124
      4065 8138 4077 8132
TIME...MOT...LOC 1953Z 264DEG 25KT 4068 8121 

$$

King

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 11, 2:03 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
203 PM EDT Thu Jul 11 2019

.SYNOPSIS...
A cold front will move east across the area today. High pressure
will build east into the Ohio Valley through Saturday. A cold
front will slide south across the area Saturday afternoon and
become nearly stationary Saturday night. The front will then
move south Sunday as a cold front again. High pressure will
build east across the lower Great Lakes Sunday night followed by
a strong warm front Monday night. A ridge of high pressure will
build north across the local area Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
Forecast holds for the rest of the afternoon. Bulk of
thunderstorm activity along and east of I-71. Previous
discussion follows.

An upper level trough will move east across the area today with
a surface low pressure system over northern Ontario, Canada.
Well ahead of the front, temperatures will top out in the upper
80s to near 90 degrees again today. Along with the heat will
come higher dewpoint readings in the upper 60s to lower 70s. The
greatest instability will occur over the eastern third of the
forecast area this afternoon due to the later timing of the cold
front approaching from the west. The extreme east is under a
slight risk for severe thunderstorms with the main threats being
mostly thunderstorm wind damage. Western portions of the area
may escape this round of precipitation and be on the dry side
today as front moves through that area this morning. After
frontal passage, the precipitation threat will come to an end as
high pressure begins to build east. The high will bring fair
weather and slightly cooler temperatures to the area tonight and
again on Friday.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
High pressure will build east across the region Friday night through
most of the day Saturday, providing dry conditions across the
region. A weak cold front will drop south into the area late
Saturday afternoon through Saturday night, bringing a low chance of
showers and thunderstorms. The front pushes south of the area by
Sunday morning, and will remain just south of the area through
Sunday night, with perhaps a slight chance of a shower or storm
across the far southern part of the forecast area Sunday.
Temperatures will be seasonable in the mid to upper 80s Saturday,
and a few degrees cooler on Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
.SYNOPSIS...
A cold front will move east across the area today. High pressure
will build east into the Ohio Valley through Saturday. A cold
front will slide south across the area Saturday afternoon and
become nearly stationary Saturday night. The front will then
move south Sunday as a cold front again. High pressure will
build east across the lower Great Lakes Sunday night followed by
a strong warm front Monday night. A ridge of high pressure will
build north across the local area Tuesday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Thunderstorms, some strong, will be targeted in the vicinity of
ERI/YNG/CAK for mid afternoon. Thunderstorm threat will lessen
after about 21Z. A cold front has passed a Port Clinton to
Findlay line as of 18Z and will progress east with a wind shift
to the west- northwest through early evening. VFR conditions
follow in the immediate wake of the front. Overnight we may get
some MVFR ceilings develop closer to morning.

OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday
evening.

&&

.MARINE...
A cold front will work south to the lake by this afternoon and will
cross the lake tonight. Winds will become northerly behind the front
in the 10-15 knot range, and for now will likely remain below small
craft advisory conditions. Winds will subside through the night and
become more northwesterly by Friday. High pressure will build across
the lake Friday and Friday night before another cold front moves
south towards the lake Saturday and across the lake Saturday
evening. Southwest winds will increase ahead of the front Saturday
before becoming northerly Saturday night into Sunday. Light winds
will persist into the early part of next week with high pressure
overhead.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Oudeman
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Oudeman
MARINE...Greenawalt
Hazardous weather outlook, Jul 11, 9:39 AM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
939 AM EDT Thu Jul 11 2019

LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047-
089-121345-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca-
Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-
Morrow-Knox-Ashtabula Lakeshore-
939 AM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-022-023-032-033-038-PAZ001>003-121345-
Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes-
Northern Erie-Southern Erie-Crawford-
939 AM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms today. The main threat
will be damaging thunderstorm wind gusts. These storms also have the
potential for locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 11, 2:25 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     6 ESE RAVENNA           41.13N 81.15W
07/11/2019                   PORTAGE            OH   LAW ENFORCEMENT

            TREE DOWN ACROSS ROAD.

&&
Local storm report, Jul 11, 2:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
229 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     STREETSBORO             41.24N 81.34W
07/11/2019                   PORTAGE            OH   PUBLIC

            ROOF BLOWN OFF BUSINESS ON SR 14. IMAGE
            RETRIEVED FROM SOCIAL MEDIA.

&&

RC
Local storm report, Jul 11, 2:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
244 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     SUGAR BUSH KNOLLS       41.20N 81.34W
07/11/2019                   PORTAGE            OH   LAW ENFORCEMENT

            SR 43 FROM KENNEDY TO TWIN LAKES CLOSED DUE
            TO TREES DOWN ON ROADWAY.

&&

RC
Local storm report, Jul 11, 2:47 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     6 SSE CRAIG BEACH       41.04N 80.93W
07/11/2019                   MAHONING           OH   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD.

&&
Local storm report, Jul 11, 3:09 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 ESE JEFFERSON         41.74N 80.76W
07/11/2019  M2.25 INCH       ASHTABULA          OH   MESONET

            MESONET STATION JFFO1 JEFFERSON.

&&

DK
Local storm report, Jul 11, 3:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 E RAVENNA             41.16N 81.20W
07/11/2019  M1.31 INCH       PORTAGE            OH   MESONET

            MESONET STATION RVNO1 WEST BRANCH MAHONING
            RIVER NEAR.

&&

DK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:37 PM EDTSpecial Weather StatementCLESeneca38 min
Jul 11, 5:42 AM EDTSpecial Marine WarningCLE93 min
Jul 11, 12:54 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage51 min
Jul 11, 1:14 PM EDTSevere Thunderstorm WarningCLEPortage46 min
Jul 11, 1:31 PM EDTAreal Flood AdvisoryCLEPortage4 hr
Jul 11, 1:46 PM EDTSevere Thunderstorm WarningCLEStark, Summit59 min
Jul 11, 1:55 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull65 min
Jul 11, 2:31 PM EDTAreal Flood AdvisoryCLEAshtabula4 hr
Jul 11, 2:50 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne40 min
Jul 11, 3:38 PM EDTSevere Thunderstorm WarningCLEAshtabula43 min
Jul 11, 3:45 PM EDTAreal Flood AdvisoryCLEStark2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.